Hail, Harrison
- When
- March 1, 3:07 PM CST
- Where
- Harrison County, 2 mi S of Gill
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.367, -94.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 1, 2:45 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CST FRI MAR 1 2002 AT PRESENT...SURFACE WARM FRONT PUSHING ONTO THE SE TX/SW LA COAST...WHILE COLD FRONT STILL STRETCHING FROM MO/SC KS/PANHANDLES OF OK AND TX. RAIN AND THUNDERSTORMS CONTINUE TO PUSH EWD MAINLY ACROSS THE SRN HALF OF THE CWFA IN RESPONSE TO SEVERAL UPPER LEVEL IMPULSES SHOOTING ACROSS THE SW UPPER FLOW. WARM FRONT WILL CONTINUE TO PUSH NEWD TONIGHT WHILE SURFACE FRONT SAGS TO THE SE AND EVENTUALLY SQUEEZES THE WARM FRONT OFF AND OUT OF THE REGION. WILL SEE GREATEST RAIN CHANCES ASSOCIATED WITH UPPER LEVEL FEATURE AND WARM FRONT TONIGHT...UNTIL LATE IN THE WEE HOURS ACROSS THE NW SECTIONS WHEN THE COLD FRONT ARRIVES. LOOKS LIKE THE RAINFALL AMOUNTS ASSOCIATED WITH THE COLD FRONT ARE NOT ALL THAT IMPRESSIVE. AS FOR SEVERE THUNDERSTORMS...LOOKS LIKE MODELS SHOW INSTABILITY MAINLY FURTHER S OF THE REGION FOR TONIGHT AND TOMORROW...WHICH AGREES WITH LATEST SPC OUTLOOK...TAKING THE CWFA OUT OF THE SLIGHT RISK. MOISTURE WITH THIS SYSTEM APPEARS TO MOVE OUT MUCH QUICKER THAN PREVIOUSLY THOUGHT YESTERDAY. THEREFORE...WILL LEAVE OUT MENTION OF ANY PRECIP FOR SAT NT AND SUN. AS FOR DURING THE DAY SAT...WILL SEE MORNING HIGHS IN THE NW HALF OF THE REGION...WITH FALLING TEMPERATURES IN THE AFTERNOON. HOWEVER...IT LOOKS TEMPERATURES WILL STAY WARM ENOUGH WHILE PRECIPITATION IS STILL AROUND TO BE ALL RAIN...AND NOT FROZEN. THEN SAT NT THE BIG FREEZE MOVES OVER THE AREA WITH TEMPERATURES FALLING TO WELL BELOW NORMAL READINGS FOR SAT NT THROUGH SUN NT. THE NEXT SHOT FOR RAIN WILL COME BY MID WEEK AS TEMPERATURES WARM...SOUTHERLY FLOW RETURNS...AND ANOTHER WEATHER SYSTEM APPROACHES. 20 PRELIMS... SHV 047/058 024/040 020 5400 MLU 045/067 028/040 023 7500 TXK 045/051 020/035 020 4400 TYR 048/053 018/038 017 3300 LFK 048/056 018/042 017 4300 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011740- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST FRI MAR 1 2002 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATE AREA MAINLY FOR TONIGHT. SHOWERS ALONG WITH A FEW ELEVATED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS ACROSS THE REGION. LATER THIS EVENING...A WARM FRONT CURRENTLY OVER THE SOUTHEAST TEXAS THROUGH SOUTH LOUISIANA GULF COAST WILL MOVE NORTHWARD INTO THE AREA INCREASING OUR INSTABILITY AND THUS OUR THUNDERSTORM ACTIVITY POTENTIAL. THIS ACTIVITY WILL BE AHEAD OF AN APPROACHING COLD FRONT CURRENTLY OVER KANSAS AND THE PANHANDLES OF TEXAS AND OKLAHOMA. THE FRONT WILL BE PUSHING ACROSS THE AREA BEGINNING EARLY SATURDAY FROM THE NORTHWEST. ACTIVATION OF SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY MANAGEMENT...MAY BE NEEDED TONIGHT.
The Shreveport radar (KSHV), 47 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281109.